Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 71, NWS Milwaukee, WI

August 12, 2015

NWS Milwaukee, WI issued this small craft advisory at Aug 12, 2015, 2:47 PM CDT. It took effect at Aug 13, 2015, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2015, 2:47 PM CDT (19:47 UTC)
In effect from
Aug 13, 2015, 11:00 AM CDT
Expired
Aug 13, 2015, 8:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WHUS73 KMKX 121947
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CDT WED AUG 12 2015

...GUSTY SOUTHWEST WINDS EXPECTED ON THURSDAY...

.A TIGHT PRESSURE GRADIENT WILL SET UP ACROSS THE AREA ON THURSDAY
RESULTING IN GUSTY SOUTHWEST WINDS ESPECIALLY FROM LATE MORNING
THROUGH EARLY EVENING. THE HIGHER WAVES WILL BE TOWARDS OPEN
WATERS.

LMZ643>646-130400-
/O.NEW.KMKX.SC.Y.0071.150813T1600Z-150814T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
247 PM CDT WED AUG 12 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT
THURSDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
745 
WHUS73 KMKX 130203
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
903 PM CDT WED AUG 12 2015

...GUSTY SOUTHWEST WINDS EXPECTED ON THURSDAY...

.A TIGHT PRESSURE GRADIENT WILL SET UP ACROSS THE AREA ON
THURSDAY RESULTING IN GUSTY SOUTHWEST WINDS ESPECIALLY FROM LATE
MORNING THROUGH EARLY EVENING. THE HIGHER WAVES WILL BE TOWARDS
OPEN WATERS.

LMZ643>646-131015-
/O.CON.KMKX.SC.Y.0071.150813T1600Z-150814T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
903 PM CDT WED AUG 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
THURSDAY...

* WINDS: SOUTHWEST WINDS INCREASING 15 TO 25 KNOTS TOWARD LATE
  MORNING. 

* WAVES: 1 TO 2 FEET...HIGHER WAVES TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
225 
WHUS73 KMKX 130836
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 AM CDT THU AUG 13 2015

...GUSTY SOUTHWEST WINDS EXPECTED LATER THIS MORNING...

.A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE OHIO
RIVER VALLEY AND LOW PRESSURE CROSSING SOUTHERN CANADA WILL SET
UP ACROSS THE AREA TODAY RESULTING IN GUSTY SOUTHWEST WINDS...
ESPECIALLY FROM LATE MORNING THROUGH EARLY EVENING. THE OFFSHORE
FLOW MEANS HIGHER WAVES WILL BE TOWARDS OPEN WATERS.

LMZ643>646-131645-
/O.CON.KMKX.SC.Y.0071.150813T1600Z-150814T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
336 AM CDT THU AUG 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM CDT THIS EVENING...

* WINDS: SOUTHWEST WINDS INCREASING 15 TO 25 KNOTS BY LATE
  THIS MORNING.

* WAVES: 1 TO 2 FEET...WITH HIGHER WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
756 
WHUS73 KMKX 131942
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
242 PM CDT THU AUG 13 2015

...GUSTY SOUTHWEST WINDS EXPECTED INTO THE EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE OHIO
RIVER VALLEY AND LOW PRESSURE CROSSING SOUTHERN CANADA WILL
MAINTAIN GUSTY SOUTHWEST WINDS THROUGH EARLY EVENING. THE
OFFSHORE FLOW MEANS HIGHER WAVES WILL BE TOWARDS OPEN WATERS.

LMZ643>646-140100-
/O.CON.KMKX.SC.Y.0071.000000T0000Z-150814T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
242 PM CDT THU AUG 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET...HIGHEST WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
226 
WHUS73 KMKX 140053
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT THU AUG 13 2015


LMZ643>646-140200-
/O.EXP.KMKX.SC.Y.0071.000000T0000Z-150814T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
753 PM CDT THU AUG 13 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 10:21 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Aug 12, 10:21 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1021 AM CDT WED AUG 12 2015

.AVIATION/18Z TAFS/...CU HAS BLOSSOMED ACROSS MAINLY THE ERN CWA
IN VICINITY OF LINGERING LOW LEVEL COOL POOL. SO EXPECTING BROKEN
CU...MOSTLY OF THE VFR VARIETY...TO PERSIST IN AREAS MAINLY EAST
OF KMSN. INCREASING WAA THIS AFTERNOON MAY DECREASE COVERAGE A BIT
OR PUSH THE WRN EDGE FURTHER EAST. EXPECTING LESS FOG POTENTIAL
TONIGHT DUE TO INCREASING WEST WINDS OFF THE DECK. MAIN STORY ON
THURSDAY WILL BE THE GUSTY SW WINDS. ANY SHRA/ OR TSRA THREAT
WOULD BE AFTER 18Z THURSDAY WITH MODEL CONSENSUS POINTING TOWARDS
CNTRL OR EC WI FOR BETTER CHANCES CLOSER TO FRONTAL BOUNDARY.

PC

&&

.PREV DISCUSSION... /ISSUED 330 AM CDT WED AUG 12 2015/

TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

REGION WILL CONTINUE TO BE UNDER NWLY UPPER LEVEL FLOW BETWEEN
AMPLIFYING RIDGE TO THE WEST AND DEEPENING EASTERN U.S. UPPER
TROUGH. AXIS OF LARGE SURFACE HIGH PRESSURE WILL SLOWLY SAG SOUTH
THROUGH THE REGION...REACHING JUST NORTH OF THE OHIO RIVER VALLEY
BY 12Z THURSDAY.

LIGHT SHOWERS APPROACHING THE MN ARROWHEAD IN REGION OF 850-700
MB WARM ADVECTION AHEAD OF WEAK SHORT WAVE THAT ALL MODELS DROP
ACROSS THE U.P. OF MICHIGAN AND FAR NE WI INTO NORTHERN LOWER
MICHIGAN THIS AFTERNOON AND EVENING. GFS ALONE IN BRUSHING THE NE
FORECAST AREA WITH QPF...EVEN THOUGH IT IS SIMILAR TO OTHER MODELS
IN KEEPING BEST FORCING TO THE NORTHEAST. WILL LEAVE DRY FORECAST
AS IS. LOOKING FOR SCATTERED DIURNAL CUMULUS AGAIN
TODAY...POSSIBLY BECOMING BROKEN AT TIMES IN THE EAST.

925 AND 850 MB TEMPS COOLED A BIT OVERNIGHT WITH WEAK COLD
ADVECTION BUT ARE EXPECTED TO REBOUND BACK AS APPROACHING MID-
LEVEL WAVE FLATTENS THE 850 MB RIDGE AND WARM AIR ADVECTION WITH
INCREASING WEST WINDS AHEAD OF SHORT WAVE RAISING TEMPS A FEW
DEGREES HIGHER BY 00Z THAN THEY WERE 24 HOURS BEFORE. EASTERN
LOCATIONS WILL SEE HIGHS SIMILAR TO YESTERDAY AS WEAK WEST SURFACE
WINDS AS HIGH SETTLES TO THE SOUTH WILL NOT PREVENT AFTERNOON LAKE
BREEZE...BUT TEMPS WILL LIKELY BE A DEGREE OR TWO HIGHER IN THE
WEST.

WARM AIR ADVECTION CONTINUES INTO TONIGHT SO LOOKING FOR
OVERNIGHT TEMPS TO ONLY COOL INTO THE LOW-MID 60S...BUT LOW LEVEL
MOISTURE RETURN WILL BE WELL TO THE WEST OF THE REGION. WILL LIMIT
MENTION OF ANY FOG TO THE WISCONSIN RIVER VALLEY...THOUGH PATCHY
FOG MAY OCCUR IN RURAL LOW-LYING AREAS.

SHORT TERM...THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE
IS MEDIUM.

MODELS CONTINUE TO SHOW STEADY WARM AIR ADVECTION INTO THE AREA ON
THURSDAY. WEST SOUTHWEST WINDS WILL BECOME GUSTY WITH A TIGHT
PRESSURE GRADIENT AND LOW LEVEL MIXING WITH DAYTIME HEATING.
SHOULD SEE HIGHS REACH INTO THE UPPER 80S IN MOST AREAS WITH THE
GOOD LOW LEVEL MIXING.

MAIN QUESTION WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS DURING
THE SHORT TERM PERIOD. MODELS ARE SHOWING A WEAK COLD FRONT
APPROACHING THE AREA FROM THE NORTHWEST THURSDAY INTO
FRIDAY...THEN MOVING THROUGH THE AREA FRIDAY NIGHT. SEVERAL 500 MB
VORTICITY MAXIMA MOVE SOUTHEAST THROUGH THE REGION...THOUGH MOST
MISS THE AREA. MODELS TRYING TO KEY IN ON ONE VORTICITY MAXIMUM
PASSING SOUTHEAST THROUGH THE AREA FRIDAY AFTERNOON.

NAM FORECAST SOUNDINGS ARE SHOWING SOME DECENT MEAN LAYER AND
ELEVATED CAPE VALUES FOR LATE THURSDAY INTO FRIDAY NIGHT. THERE
COULD BE SOME CAPPING ISSUES AT TIMES WITH THE STEADY FEED OF WARM
AND MOIST AIR INTO THE AREA. DEEP LAYER SHEAR IS RELATIVELY WEAK.

MODELS ARE VARYING ON QPF TIMING AND PLACEMENT THROUGH THE SHORT
TERM PERIOD. IT SEEMS THE BEST CHANCES WILL BE THURSDAY NIGHT INTO
FRIDAY...AS THE SURFACE FRONT APPROACHES ALONG WITH THE 500 MB
VORTICITY MAXIMUM. ANOTHER WARM AND HUMID DAY IS EXPECTED FRIDAY.

LONG TERM...SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS
MEDIUM.

GFS/ECMWF SHOWING HIGH PRESSURE TO THE EAST OF THE REGION SATURDAY
INTO SUNDAY...ALONG WITH THE 500 MB RIDGE AXIS ALIGNED SOUTHWEST
TO NORTHEAST ACROSS THE REGION. THIS SHOULD BRING A PERIOD OF
QUIET WEATHER TO THE AREA. WARM AND HUMID CONDITIONS SHOULD REMAIN
OVER THE REGION.

GFS/ECMWF THEN DIFFER WITH TIMING AND PLACEMENT OF FEATURES FOR
SUNDAY NIGHT INTO EARLY NEXT WEEK. THE ECMWF CONTINUES TO BRING A
COLD FRONT SOUTHEAST THROUGH THE REGION SUNDAY NIGHT INTO EARLY
MONDAY...WITH ANOTHER SYSTEM DEVELOPING IN THE NORTHERN PLAINS FOR
TUESDAY. THE GFS HAS A WARM FRONT LINGERING AROUND OR JUST SOUTH
OF THE AREA DURING THIS PERIOD...WITH SEVERAL ROUNDS OF QPF. FOR
NOW...WILL USE CONSENSUS BLEND OF MODELS FOR POPS AND
TEMPERATURES.

AVIATION/12Z TAFS/...

ANY PATCHY FOG OVER SOUTHERN WISCONSIN WILL DISSIPATE BY 14Z WITH
VFR CONDITIONS EXPECTED THROUGH THE FORECAST. EXPECT DEVELOPMENT
OF DIURNAL VFR CU BY LATE IN THE MORNING PER SOUNDINGS AND SREF
CIG PROBABILITIES. WEAK WEST WINDS DEVELOP AS HIGH SETTLES TO THE
SOUTH OF THE STATE...WITH A LAKE BREEZE IN THE EAST LATE THIS
MORNING/AFTERNOON. WARMER OVERNIGHT TEMPS WILL LIMIT FOG TONIGHT
TO THE WISCONSIN RIVER VALLEY AND RURAL LOW-LYING AREAS. AGAIN
PROBABILITIES ARE TOO LOW TO MENTION AT ANY OF THE TAF SITES...BUT
KSBM AND KENW COULD SEE A BRIEF PERIOD OR TWO OF MVFR GROUND FOG.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
THURSDAY THROUGH TUESDAY...WOOD
Hazardous weather outlook, Aug 12, 4:05 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 AM CDT WED AUG 12 2015

WIZ046-047-051-052-056>060-062>072-130915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
405 AM CDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH
THE PASSAGE OF A COLD FRONT. CHANCES FOR STORMS RETURN SUNDAY
NIGHT AND MONDAY AS ANOTHER FRONT MOVES ACROSS THE UPPER
MIDWEST...WITH THE CHANCES LINGERING INTO TUESDAY AS THE FRONT
STALLS NEAR THE WISCONSIN/ILLINOIS BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-130915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
405 AM CDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WEST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS ON
THURSDAY.

THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH
THE PASSAGE OF A COLD FRONT. CHANCES FOR STORMS RETURN AGAIN
SUNDAY NIGHT AND MONDAY AS A SECOND FRONT MOVES THROUGH THE
WESTERN GREAT LAKES...LINGERING INTO TUESDAY AS THE FRONT STALLS
NEAR SOUTHERN LAKE MICHIGAN.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.